Alert archive / South Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 79, NWS Rapid City, SD
NWS Rapid City, SD issued this severe thunderstorm warning at Jun 14, 2011, 7:46 PM MDT for Meade County, Pennington County, South Dakota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2011, 7:46 PM MDT (01:46 UTC)
- Expired
- Jun 14, 2011, 8:34 PM MDT
- In force
- 48 min
- Issued by
- NWS Rapid City, SD
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Meade County, SD, Pennington County, SD
The radar
The Rapid City radar (KUDX), 18 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 3, 10:24 PM MST | Severe Thunderstorm Watch | SPC | 157 days |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:00 PM MDT, 4 hours 46 minutes earlier.
Area forecast discussion, Jun 14, 3:00 PM MDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 300 PM MDT TUE JUN 14 2011 .DISCUSSION...CURRENT SURFACE ANALYSIS HAS LOW PRESSURE OVER SOUTH CENTRAL SD...WITH TROF STRETCHING SOUTHWARD ACROSS CENTRAL SD. UPPER LEVEL ANALYSIS SHOWS SHORTWAVE MOVING EAST-NORTHEAST INTO THE WESTERN DAKOTAS...WITH UPPER LOW ACROSS SOUTHWESTERN SK. SKIES ARE VARIABLY CLOUDY...WITH MOST CLOUDS ACROSS NORTHERN AND EASTERN PORTIONS OF THE CWA. KUDX RADAR SHOWING SHOWERS AND ISOLATED THUNDERSTORMS ACROSS WESTERN INTO CENTRAL SD. A FEW STRONGER STORMS HAVE DEVELOPED ACROSS SOUTHERN SD...WITH AN ISOLATED SEVERE STORM OVER SOUTH CENTRAL SD ALONG THE SURFACE TROF. BREEZY NORTHWEST WINDS CONTINUE ACROSS MUCH OF THE PLAINS BEHIND THE TROF. TEMPS ARE IN THE MID 60S TO MID 70S AT MOST LOCATIONS. SHOWERS WILL END ACROSS THE AREA THIS EVENING AS UPPER LEVEL WAVE MOVES EAST OF THE REGION. A BRIEF BREAK IN THE WEATHER IS GENERALLY EXPECTED FOR LATE TONIGHT THROUGH WEDNESDAY NIGHT...WITH DAILY CHANCES FOR SHOWERS AND STORMS RETURNING THURSDAY AND CONTINUING THROUGH THE WEEKEND. FOR TONIGHT...CLOUDS WILL GRADUALLY DECREASE AS SHOWERS END THIS EVENING. WINDS WILL ALSO DIMINISH THIS EVENING AS SURFACE TROF MOVES EAST OF THE REGION. LOWS WILL BE IN THE MID 40S TO LOWER 50S AT MOST LOCATIONS. SKIES WILL BE MOSTLY SUNNY ON WEDNESDAY AS WEAK SHORTWAVE RIDGE CROSSES THE NORTHERN PLAINS. HIGHS WILL BE IN THE 70S AND LOWER 80S WITH WEST TO SOUTHWEST WINDS AT MOST LOCATIONS. RIDGE WILL BEGIN TO SHIFT EAST WEDNESDAY NIGHT. WEAK ENERGY IN THE FLOW WILL MOVE ACROSS EASTERN MT OVERNIGHT AND A FEW SHOWERS OR A STORM COULD DEVELOP ACROSS FAR NORTHEASTERN WY INTO FAR NORTHWESTERN SD. MORE WIDESPREAD AND BETTER CHANCES FOR SHOWERS AND STORMS WILL RETURN LATER ON THURSDAY...ESPECIALLY THURSDAY NIGHT...AS SHORTWAVE MOVES ACROSS THE NORTHERN ROCKIES AND EVENTUALLY INTO THE NORTHERN PLAINS. BETTER CHANCES FOR PCPN LOOK TO BE ACROSS NORTHERN AND WESTERN PORTIONS OF THE CWA...CLOSER TO THE WAVE. LOW LEVEL MOISTURE WILL BUILD BACK NORTHWARD INTO EASTERN PORTIONS OF THE CWA THURSDAY INTO THURSDAY NIGHT AND THIS IS WHERE THE BETTER POTENTIAL FOR STRONG TO SEVERE STORMS LOOK TO BE. EXTENDED...A PERSISTENT UPPER TROUGH OVER THE NORTHWESTERN CONUS WILL CREATE SOUTHWESTERLY FLOW ALOFT OVER THE NORTHERN PLAINS. A SERIES OF DISTURBANCES IN THE FLOW WILL CROSS THE NORTHERN PLAINS FROM FRIDAY THROUGH MONDAY...CREATING DAILY CHANCES OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS. TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE WEEKEND...WITH SLIGHTLY COOLER THAN NORMAL TEMPERATURES FOR THE BEGINNING OF NEXT WEEK. && .AVIATION...MAINLY VFR CONDITIONS WILL PREVAIL TONIGHT INTO WEDNESDAY MORNING WITH SHOWERS AND A FEW THUNDERSTORMS EXPECTED THROUGH THIS EVENING. DRY CONDITIONS ARE ANTICIPATED FOR WEDNESDAY. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
Hazardous weather outlook, Jun 14, 5:55 AM MDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 555 AM MDT TUE JUN 14 2011 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-151300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 555 AM MDT (655 AM CDT) TUE JUN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE DAY TODAY AND INTO THIS EVENING. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR THUNDERSTORMS WILL REMAIN IN THE FORECAST NEARLY EACH DAY OVER VARIOUS PARTS OF THE AREA AS SEVERAL DISTURBANCES MOVE THROUGH. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
In the hours before
Local storm report, Jun 14, 2:32 PM MDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
232 PM MDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL CLEARFIELD 43.17N 100.03W
06/14/2011 E1.75 INCH TRIPP SD PUBLIC
&&
JSCHILDLocal storm report, Jun 14, 2:43 PM MDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
243 PM MDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 2 SE CLEARFIELD 43.15N 100.00W
06/14/2011 E1.00 INCH TRIPP SD PUBLIC
&&
JSCHILDSpecial weather statement, Jun 14, 3:12 PM MDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 312 PM MDT TUE JUN 14 2011 SDZ049-142145- TRIPP SD- 412 PM CDT TUE JUN 14 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TRIPP COUNTY UNTIL 445 PM CDT... AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF WEWELA...OR 22 MILES SOUTHEAST OF WINNER...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS EAST OF WEWELA AND SOUTHEAST OF COLOME. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RUDGE
Special weather statement, Jun 14, 7:37 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 737 PM MDT TUE JUN 14 2011 SDZ026-030-031-072-073-150215- CUSTER CO PLAINS SD-PENNINGTON CO PLAINS SD-RAPID CITY SD-SOUTHERN MEADE CO PLAINS SD-STURGIS/PIEDMONT FOOT HILLS SD- 737 PM MDT TUE JUN 14 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER...EASTERN PENNINGTON AND SOUTHERN MEADE COUNTIES UNTIL 815 PM MDT... AT 732 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BOX ELDER...OR 6 MILES NORTHEAST OF DOWNTOWN RAPID CITY...MOVING SOUTHEAST AT 40 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RAPID CITY AIRPORT... CAPUTA... NEW UNDERWOOD... FARMINGDALE... ELM SPRINGS... FOLSOM... WICKSVILLE... OWANKA... SCENIC... WASTA... WALL... PINNACLES RANGER STATION... THIS INCLUDES INTERSTATE 90 BETWEEN SOUTH DAKOTA MILE MARKERS 60 AND 116... JOHNSON
Nearby
Severe Thunderstorm Warnings in South Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.